Doctor insights on:
Accutane Muscle Pain
See details: There is very little you can do to avoid side-effects. This is a medication that must be closely monitored by a doctor. Tell your doctor if you are taking supplements or other meds as some can interact with accutane. Also, do not start any of these while taking Accutane unless you discuss them first with the doctor who is prescribing the accutane. Read more
It is a body tissue that has the ability to contract. It shortens and generates force. It relaxes and returns to its original length. Muscles move joints, stabilize the body, move air and food through the organs, act as valves for bladder, bowel and other organs. They control movement of the eyes. They help us express ourselves by changing the shape of our ...Read more
Is it normal for Accutane to cause pubic bone pain? (the pain is right above my bladder, could also be muscle pain, seems to be worse after sex.)
Don't think so: There is a small piece of cartridge called the pubic symphysis the can get inflamed. Try a different position so that area gets less pressure. Also the bladder is in there and if peeing more or having pain could be a contributor. I don't think the accutaine is adding to the problem but google it and stay off the complaint patient page. Look for pain in bone or cartlidge, not just pubic bone. Read more
Is the severe joint and muscle pain a side effect of isotretenoin? And if so is that reversible after stopping the drug? And does acutane trigger lupus
How about looking up: Yourself, e.g. http://en. Wikipedia. Org/wiki/Isotretinoin, http://www. Rxlist. Com/accutane-drug. Htm (rxlist. Com publishes PIs of Rx agents after patent has expired & company which pioneered the agent no long publishes PI online.) along with: https://scholar. Google. Com to look up "isotretinoin & systemic lupus erythematosus". Consider limiting the scholar. Google. Com results to recent date range. Read more
Yes!: There are many resources that physicians & pharmacists rely upon regarding drug information. I like www. Epocrates. Com & www. Drugs. Com. While there are drug-drug interactions w/isotretinoin, there doesn't appear to be any nutritional issues (http://www. Drugs. Com/accutane.Html). You should always feel comfortable asking questions of your dispensing pharmacist & prescribing physician. Good luck! Read moreSee 1 more doctor answer
I have been off Accutane for over a year & still experiencing muscle weakness/pain and joint cracking. Does this ever go away & how can I help it heal?
Look for other cause: It is time to look for other causes. See a rheumatologist. Read more
Is it safe to take creatine and multivitamin supplements while on accutane? I am an 18 year old male wanting to gain lean muscle mass.
Safe but no benefit: The data on creatine remains controversial but at least it's safe. Same w/regards to multivitamins. Luckily, no interactions w/Accutane (isotretinoin) either. Best way to gain muscle, besides exercising regularly, is to eat healthy & get enough rest. Make sure you get enough protein 1-1.5g/lb body weight daily. Read moreSee 1 more doctor answer
My 17 yr old daughter is on acutane and has lost 13 pounds in two months, what kind of food can she eat keep her weight up? She pitches fast pitch softball and need to make sure she does not lose all her muscle and stamina. We would like her to gain weigh
Calorie dense foods: Eating calorie dense foods such as nuts, heavy cream, butter, fatty fishes, dried prunes, and avocado can help increase your daily calorie intake and assist in the desired weight gain. Supplements for weight gain would be inferior in quality to whole foods which are readily available and much less expensive. Read moreSee 1 more doctor answer
IF THERE HAS BEEN NO:
Trauma, if you are not on birth control, smoke, inactive, recently sitting around for prolonged periods of time, and calf not red and shinny, hot, it is unlikely you have a blood clot.
Muscle pain in the calf is common. Ibuprofen and/or tylenol (acetaminophen) should help.
If any of the above symptoms are present though, please see your doctor or go to urgent care please. Read more
Simple answer is yes!
If you can, please go to a nearby Library and ask to be shown a few books that discuss Duexis.
This is not an expensive medicine but please look it up in the library.
You will feel comfortable when you use the medicine. Read more
Be careful here: If you exercise and have pain at the time of exercise, probably ok. If pain persists/worsens for more that 20-30 minutes after, you may be overdoing. If the pains are low back (lumbar), limit sit-ups to nearly "isometric" (with- out much motion). Here, assume a sit-up position, but only elevate the shoulder blades off the surface. Hold this position for 12-15 seconds. Gradually work up to 20 reps. Read more
Normal or abnormal?: Muscle pain is a very common symptom. It can be related to muscle overuse, imbalance, or tightness. Muscle pain can, depending on where it hurts, your age, and other symptoms be related to a more systemic cause. See your primary care physician or a physiatrist to help differentiate. Read moreSee 1 more doctor answer
Depend upon location: You need first to stablish the ethiology of the muscle pain are you taking statins, are you overusing it? And is that is the case you need a cool downd period following by streching eexercises. Need to know which muscle is involved and where in your body is the pain located at. Different muscle groups have different ethiologies for the pain and different treatments. Read more
Ask your PCP: Various drugs have been developed to affect the muscle contraction. Commonly used centrally acting muscle relaxants includes Lioresal, Soma, Flexeril, Skelaxin, (metaxalone) and Robaxin. Infrequently used muscle relaxants include Norflex) and Zanaflex. Many side effects include drowsiness, dizziness, headache and lethargy. Ask your PCP to adjust the medication for your needs. Read moreSee 3 more doctor answers
Myalgia: Can be due to medication side effects, such as from statins. Or it may be due to injury, viral infection, or medical conditions, such as polymyositis/dermatomyisitis, polymyalgia rheumatica, lupus, hypothyroidism, etc. Please see a physician for evaluation. Read moreSee 1 more doctor answer